MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, 2 CLAVE MULTIPORT CONNECTOR, BALL CHECK VALVE IN SIGHT CHAMBER; SET, ADMINISTATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, 2 CLAVE MULTIPORT CONNECTOR, BALL CHECK VALVE IN SIGHT CHAMBER; SET, ADMINISTATION, INTRAVASCULAR
Catalog Number 121939290
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation, as contained cytotoxics, however a lot of history reviewed will be performed.
 
Event or Problem Description
The event involved a primary plum set, 2 clave multiport connector, ball check valve in sight chamber where the customer reported that when connecting the extension tube (which came prepared from the pharmacy) to one of the access claves for administering cytostatics, it was not possible to pass the medicine through.The clave was obstructed internally and did not allow the medicine to pass through (the connections are clave spirals and were perfectly hooked).The nurses changed the access from the extension rod to another key on the same device and were able to pass the medication through without any problems.The conclusion was that the keys were damaged internally and would not allow the liquid to pass through.The problem was identified when programming the pump, with the device connected by the clave to the spirals and the plum pump emitting a distal occlusion beep.This happened with 3 devices.The event occurred during patient use, there was no one harmed as a result of this event.
 
Additional Manufacturer Narrative
A picture was returned showing a blue arrow pointing to the blue clave of a primary plum set the complaint of occlusion could not be confirmed based on the returned image.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PRIMARY PLUM SET, 2 CLAVE MULTIPORT CONNECTOR, BALL CHECK VALVE IN SIGHT CHAMBER
Common Device Name
SET, ADMINISTATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20372672
Report Number9615050-2024-00734
Device Sequence Number6859851
Product Code FPA
UDI-Device Identifier00887709100121
UDI-Public(01)00887709100121(17)261101(10)13809673
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121939290
Device Lot Number13809673
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYTOSTATICS, MFR UNK.; PLUM PUMP, ICU MEDICAL.
Patient SexUnknown